Urology Expert Forum
pain
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

pain

I have prostatitis. My doctor gave me 20 days of antibiotics.
After the third day the burning pain in the end of my penis
was gone.
2 days AFTER the 20 days, the pain came back.
He started me on another 20 days with the same results.
Each time the pain was gone after three days and did not return until I STOPPED the medication.
I went to a urologist and he said 20 days was to short and he prescribed sulfamethoxazole for 90 days.
After the fourth day the pain was gone, as was before with the other antibiotics.
But on the eight day the pain came roaring back.
I have two questions.
In an earlier post question in your answer you stated that if the bacteria is sensitive to the antibiotics, it should resolve the infection within 14 days.
1. Is it normal for the pain to come and go during the period of
taking medication and how long should it take for the medication to "kick in" and stop the pain?
2. The antibiotic I am taking now is different then the one I took the first time, could this current antibiotic not be sensitive to the prostatitis where the other I took were?
The first two times I took antibiotics the pain did not come back after the first few days of taking the medication, and did not return unitil I stopped it as I stated above.
This time the pain returned within eight days.
The important part of my question is "IS IT NORMAL FOR THE PAIN TO COME AND GO" during treatment?

Also any recommadtions to help with the burning pain in the end of my penis?
I have a prescription for Vicodin but it does not seem to help much, nor does phenazopyridine.

Related Discussions
233190_tn?1278553401
To answer your question:
1) Prostatitis can lead to a chronic pelvic pain syndrome in a minority of cases.  This can lead to several months of pelvic discomfort, assuming the infection has been appropriately treated.

2) It is possible that the antibiotic may not be sensitive to the bacteria.  A prostatic massage with subsequent culture of the prostatic fluid can be considered.  

3) As for treating the pain, you can consider alpha-blockers which have been shown in small studies to help with the pain associated with chronic pelvic pain.  A cystoscopy and transrectal ultrasound are two other tests to considered to evaluate the burning and for prostatic abscesses respectively.

These options can be discussed with your urologist.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_
0 Comments
Blank
Avatar_n_tn
0
Blank
Avatar_n_tn
0
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank